Alert archive / North Carolina / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 38, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at May 10, 2000, 2:57 PM EDT for Chatham County, Randolph County, North Carolina. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 10, 2000, 2:57 PM EDT (18:57 UTC)
- Expired
- May 10, 2000, 3:30 PM EDT
- In force
- 33 min
- Issued by
- NWS Raleigh, NC
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Chatham County, NC, Randolph County, NC
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.0 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -549 J/kg
- Mixed-layer LCL
- 1570 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KRAH 101858 SVRRDU NCC037-151-101930- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RALEIGH NC 257 PM EDT WED MAY 10 2000 THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST RANDOLPH COUNTY IN NORTH CAROLINA CHATHAM COUNTY IN NORTH CAROLINA * UNTIL 330 PM EDT * AT 257 PM EDT...WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM 3 MILES SOUTH OF RAMSEUR...OR ABOUT 10 MILES WEST OF SILER CITY... MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR STALEY AROUND 305 PM EDT NEAR SILER CITY...HASTY AROUND 310 PM EDT NEAR PITTSBORO...BYNUM AROUND 335 PM EDT HAIL UP TO ONE INCH IN DIAMETER IS EXPECTED FROM THIS STORM. IF YOU ARE IN THE STORMS PATH...SEEK SHELTER INDOORS. LAT...LON 3577 7971 3559 7968 3562 7908 3586 7911 KK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 10:10 AM EDT, 4 hours 47 minutes earlier.
Area forecast discussion, May 10, 10:10 AM EDT, 4 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH, NC 1010 AM EDT WED MAY 10 2000 .UPDATE... OBSERVED TRENDS AND LATEST MODEL OUTPUT SUPPORT CURRENT FORECAST WITH FEW CHANGES. .DISCUSSION... SFC ANALYSIS SHOWS PREFRONTAL TROUGH NC FOOTHILLS WITH FRONT LAGGING IN ERN TN. BATCH OF DIMINISHING SHWRS IN TROUGH SLIDING EASTWARD. CLD TOPS WARMING WITH LITTLE LIGHTNING. INSTABILITY AND DEWPOINTS INCREASE A BIT FROM WEST TO EAST ACROSS CNTRL NC. RAOBS SHOW MOISTURE IS VERY LIMITED. ATMOSPHERE IS CAPPED CNTRL PTNS. BAND OF MID/HIGH CLDS RACING AHEAD OF FRONTAL CLD BAND. EXPECTING SHOWER BAND TO PASS BY AND CONTINUE TO WEAKEN. THEN INSTABILITY FROM AFTN HEATING SH]OULD GENERATE WDLY SCT TSTMS THIS AFTN INTO ERLY EVE. MOST WILL NOT SEE RAIN. CHANCES ARE A LITTLE BETTER E OF RAH THAN W OF RAH. .RAH...NONE. KK
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 6:21 PM EDT | Severe Thunderstorm Warning | RAH | Nash | 24 min |
| May 10, 6:37 PM EDT | Severe Thunderstorm Warning | RAH | Chatham | 38 min |
| May 10, 7:01 PM EDT | Severe Thunderstorm Warning | RAH | Lee | 29 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.